Pennsylvania, 2005Damaging Wind in Pennsylvania, November 6, 2005
November 6, 2005 · NWS PBZ · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Nov 6, 5:44 AM EST, 7 hours 6 minutes earlier.
Area forecast discussion, Nov 6, 5:44 AM EST, 7 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
544 AM EST SUN NOV 6 2005
.SHORT TERM (REST OF TODAY)...
UPDATE MADE TO FORECAST AS SPC HAS ISSUED A SEVERE THUNDERSTORM
WATCH UNTIL NOON FOR THE OHIO COUNTIES AND 2 NORTHWEST PA
COUNTIES. LINE OF THUNDERSTORMS COULD REACH OHIO-PENNSYLVANIA
BORDER AND OHIO RIVER BY NOONTIME.
&&
.PREVIOUS DISCUSSION...
(ISSUED 306 AM EST SUN NOV 6 2005)
SHORT TERM (TODAY THROUGH MONDAY)...
LATEST NAM AND GFS MODEL RUNS SLIGHTLY SLOWER WITH MOVEMENT OF COLD
FRONT THROUGH THE UPPER OHIO VALLEY TODAY. SO EXPECT COLD FRONTAL
PASSAGE TO BE 19Z-20Z FOR FKL-PIT-MGW. THIS MID-AFTERNOON PASSAGE
WILL ALLOW INCREASED LOWLEVEL HEATING TODAY AND SO INCREASED
INSTABILITY. COUPLING THIS WITH FAST WINDS ALOFT...DAYTIME WIND
GUSTS CAN GO OVER 45 MPH, SO THE WIND ADVISORY KEPT. ADDITIONALLY,
THIS SCENARIO WILL ENHANCE THE POTENTIAL FOR SEVERE WIND GUSTS, OVER
58 MPH, WITH THE THUNDERSTORMS THAT WILL PRECEDE THE FRONTAL PASSGE,
AS OUTLOOKED BY SPC.
REGARDING HOW LONG THE POSTFRONTAL WIND GUSTS CAN EXCEED 45 MPH, 0Z
NAM MODEL SHOWS 3H PRESSURE RISES OF 4-5 MB EARLY THIS EVENING ALONG
WITH 850 MB WINDS NEAR 45 KTS, SO ITS POSSIBLE THE WIND ADVISORY MAY
BE EXTENDED FOR A COUPLE HOURS MORE THIS EVENING.
AFTER THAT DRY CONDITIONS AND LESS WIND ON TAP FOR MONDAY.
LONG TERM (MONDAY NIGHT THROUGH SATURDAY)...
LATEST NAM AND GFS MODEL RUNS SHOW A WARM FRONT DEVELOPING OVER THE
OHIO VALLEY MONDAY NIGHT AND THEN SPREADING OVERRUNNING-TYPE LIFT
ACROSS THE UPPER OHIO VALLEY TUESDAY. SO A CHANCE OF RAIN INTRODUCED
THEN.
LATEST GFS MODEL ALSO CONTINUES TO SHOW A CHANCE OF SHOWERS AND
POSSIBLY THUNDERSTORMS WEDNESDAY INTO THURSDAY WITH ANOTHER COLD
FRONTAL PASSAGE EMBEDDED IN A FAST ZONAL FLOW ALOFT. WITH THE FAST
FLOW ALOFT CONTINUING INTO THE WEEKEND, THERE CAN BE ANOTHER CHANCE
OF SHOWERS, MAINLY LATE SATURDAY INTO SUNDAY.
WITH THE ZONAL FLOW, THE TEMPERATURES WILL CONTINUE TO RUN ABOVE
NORMAL, AS INDICATED BY GFS MOS VALUES.
AVIATION...
WIND AGAIN WILL BE THE MAIN AVIATION CONCERN, WITH A THREAT OF
THUNDERSTORMS GIVING A POTENTIAL FOR SEVERE WIND GUSTS AND BRIEF IFR
CONDITIONS THIS AFTERNOON.
THE NAM MODEL CONTINUING TO SHOW FAST WINDS ALOFT, A SURFACE
INVERSION THIS MORNING WILL AGAIN PROVIDE ANOTHER EPISODE OF LOW
LEVEL WIND SHEAR UNTIL 15Z. THEN INCREASED SURFACE MIXING WILL CAUSE
SUFFICIENT DOWNWARD TRANSFER OF MOMENTUM TO HAVE WIND GUSTS GO OVER
35 KTS 15Z-22Z, PARTICULARLY DURING THE COLD FRONTAL PASSAGE TIME.
THUNDERSTORM-ASSOCIATED WIND GUSTS CAN GO OVER 40 KTS, WITH THE
POTENTIAL FOR GOING OVER 50 KTS AS OUTLOOKED BY SPC.
CLOUD CEILINGS WILL GENERALLY BE BKN030-040 AND VIS P6SM, EXCEPT IN
THUNDERSTORMS WHERE CONDITIONS CAN BRIEFLY LOWER TO VIS 2SM TSRA BR
OVC025CB.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...WIND ADVISORY FOR MDZ001 UNTIL 6 PM SUNDAY.
OH...WIND ADVISORY FOR OHZ039>041-048>050-057>059-068-069 UNTIL 6
PM SUNDAY.
PA...WIND ADVISORY FOR PAZ007>009-013>016-020>023-029>032 UNTIL 6
PM SUNDAY.
WV...WIND ADVISORY FOR WVZ001>004-012-021>023-041 UNTIL 6 PM SUNDAY.
&&Hazardous weather outlook, Nov 6, 4:16 AM EST, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
416 AM EST SUN NOV 6 2005
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-070930-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
416 AM EST SUN NOV 6 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
THE NATIONAL WEATHER SERVICE SAYS WIND GUSTS TODAY AND EARLY THIS
EVENING CAN GO OVER 45 MPH DUE TO A FAST MOVING COLD FRONT MOVING
THROUGH THE UPPER OHIO VALLEY TODAY.
THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH WIND
GUSTS OVER 58 MPH. THE MOST LIKELY TIME OF THESE THUNDERSTORMS
WILL BE WITH THE PASSAGE OF THE COLD FRONT...WHICH WILL BE LATE
THIS MORNING IN EASTERN OHIO...AND THEN THIS AFTERNOON ACROSS
NORTHERN WEST VIRGINIA...WESTERN PENNSYLVANIA...AND EXTREME
WESTERN MARYLAND.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
THE SPOTTER NETWORK MAY BE ACTIVATED TODAY. SPOTTERS ARE REQUESTED
TO REPORT ANY WIND GUSTS OVER 45 MPH AS WELL AS ANY WIND
DAMAGE...INCLUDING DOWNED TREES LIMBS.
In the hours before
Local storm report, Nov 6, 12:07 PM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1207 PM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1206 PM TSTM WND DMG EAST LIVERPOOL 40.63N 80.57W
11/06/2005 COLUMBIANA OH COUNTY OFFICIAL
LARGE TREES DOWN IN EAST LIVERPOOL. POWER LINES DOWN IN
EAST PALESTINE
&&
WRUMBURGLocal storm report, Nov 6, 12:11 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1211 PM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1211 PM TSTM WND DMG CALDWELL 39.75N 81.51W
11/06/2005 NOBLE OH AMATEUR RADIO
TREES AND POWER LINES DOWN.
&&
WRUMBURGLocal storm report, Nov 6, 12:34 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1234 PM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1232 PM TSTM WND DMG NEW CASTLE 41.00N 80.35W
11/06/2005 LAWRENCE PA COUNTY OFFICIAL
LARGE TREE DOWN ON HOUSE 15 MILES EAST OF NEWCASTLE IN
SCOTT TOWNSHIP. NUMEROUS POWER LINES DOWN.
&&
WRUMBURGLocal storm report, Nov 6, 12:38 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1238 PM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM TSTM WND DMG PROSPECT 40.90N 80.05W
11/06/2005 BUTLER PA PUBLIC
60MPH WIND GUSTS ESTIMATED ALONG INTERSTATE 79 AT
INTERSECTION WITH STATE ROAD 422. DEBRIS ON HIGHWAY.
&&
WRUMBURGLocal storm report, Nov 6, 12:39 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1239 PM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM TSTM WND DMG MARTINS FERRY 40.10N 80.72W
11/06/2005 BELMONT OH COUNTY OFFICIAL
NUMEROUS TREES AND POWER LINES DOWN NEAR MARTINS FERRY.
TREES DOWN IN ST. CLAIRSVILLE.
&&
WRUMBURGLocal storm report, Nov 6, 12:42 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1242 PM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM TSTM WND DMG WINTERSVILLE 40.38N 80.71W
11/06/2005 JEFFERSON OH COUNTY OFFICIAL
NUMEROUS POWER LINES DOWN. LARGE TREES DOWN. UNCONFIRMED
REPORT OF POWER COMPANY TOWER DOWN.
&&
WRUMBURGThunderstorm Wind, Washington
- When
- November 6, 12:50 PM EST
- Where
- Washington County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.217, -80.200
Trees down countywide. [CORRECTED TIME]
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Indiana, November 6, 200524 deaths · 230 injured · $80 million · F3 · 4 events
- Tornadoes in Kentucky, November 6, 20058 injured · $7.1 million · F3 · 2 events
- Tornadoes in Kentucky, November 6, 20055 injured · $375,000 · F3 · 2 events
- Tornado in Kentucky, November 6, 2005$2.1 million · F2 · 1 event
- Avalanche in Colorado, November 6, 20051 death · 1 event
- High Wind in Michigan, November 6, 2005$4.2 million · 52 kt wind · 15 events
- Hail and Damaging Winds in Indiana, November 6, 2005$1.3 million · 65 kt wind · 18 events
- Hail and Damaging Winds in Indiana, November 6, 2005$111,000 · 60 kt wind · 51 events
- High Wind in New York, November 6, 2005$750,000 · 56 kt wind · 6 events
- High Wind in Ohio, November 6, 2005$410,000 · 50 kt wind · 17 events
- Hail and Damaging Winds in New York, November 6, 2005$270,000 · 52 kt wind · 20 events
- Hail and Damaging Winds in Ohio, November 6, 2005$207,000 · 54 kt wind · 25 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5480772.